MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.6-18-90-P-NS-ANG
Medical Device Problem Codes Material Frayed (1262); Kinked (1339); Failure to Advance (2524)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the initial reporter, the device will not be returned.(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during treatment of a chronic total occlusion (cto) lesion of the patient's superficial femoral artery (sfa), the cxi support catheter was unable to advance through the lesion.The tip of the catheter was observed to be damaged - frayed.It was noted that the patient's lesion was severely calcified, but not severely tortuous.Another device was used to successfully complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information; (b)(4).Device evaluation has begun; however, a conclusion is not yet available.The complaint device was not returned for investigation.A device from the same lot was received from the distribution center for the investigation of the complaint regarding the device would not pass through the lesion/frayed tip.Upon removal of the strain relief from the representative device, a kink was visualized in the shaft of the catheter.This report includes information for the kink and also what is known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.There were four other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7302902
Report Number1820334-2018-00570
Device Sequence Number19168194
Product Code KRA
UDI-Device Identifier00827002500020
UDI-Public(01)00827002500020(17)200210(10)7666115
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCXI-2.6-18-90-P-NS-ANG
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer05/02/2018
06/26/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date05/30/2018
07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1